MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Lot Number SFA00667
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ablation procedure to treat atrial fibrillation with a smartfreeze console, error 1 - 00000020-2: outer balloon pressure is too high was displayed during case.The issue was identified during inflation and was observed in ripv and rspv.Troubleshooting performed included disconnecting and reconnecting the cryo cable, replacement of cryo cable and balloon, and a power cycle.No defects were observed in the catheter.The console was replaced due to a faulty sv9 valve.No patient complications occurred.The physician decided to abort the cryo ablation and proceed with radiofrequency (rf).This event is being reported due to procedure cancellation while the patient was under general sedation.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory this device was analyzed.The returned sv9 was connected to test console and outer balloon pressure rapidly increased resulting in error 1-00000020-2 the outer balloon pressure is too high during the inflation state.The sv9 was examined, and a white crystalline debris was found on the plunger.This crystalline debris contained elevated levels of sulfur, butyl zimate and zinc stearate.The white fiber was found to be consistent to teflon tape.This failure is addressed under capa-00007933: smartfreeze console sv9 solenoid valve obp failure.
 
Event or Problem Description

Brand Name
SMARTFREEZE
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18916834
Report Number2124215-2024-15941
Device Sequence Number17865598
Product Code OAE
UDI-Device Identifier08714729992691
UDI-Public08714729992691
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot NumberSFA00667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown